Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 166, NWS Kansas City, MO

July 1, 2015Bates County, Cass County, Henry County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jul 1, 2015, 2:31 AM CDT for Bates County, Cass County, Henry County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2015, 2:31 AM CDT (07:31 UTC)
Expired
Jul 1, 2015, 3:00 AM CDT
In force
29 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bates County, MO, Cass County, MO, Henry County, MO

The radar

The Pleasant Hill radar (KEAX), 73 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1573 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1573 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1307 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

602 
WUUS53 KEAX 010731
SVREAX
MOC013-037-083-010800-
/O.NEW.KEAX.SV.W.0166.150701T0731Z-150701T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
231 AM CDT WED JUL 1 2015

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BATES COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHEASTERN CASS COUNTY IN WEST CENTRAL MISSOURI...
  HENRY COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 300 AM CDT

* AT 229 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM ADRIAN TO 7 MILES NORTH OF MONTROSE TO 9 MILES SOUTH
  OF CALHOUN...AND MOVING SOUTH AT 45 MPH.

AT 222 AM...TRAINED WEATHER SPOTTERS REPORTED LARGE TREES DOWN IN 
URICH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BUTLER...DEEPWATER...MONTROSE...LA DUE...PASSAIC...TIGHTWAD...
  BROWNINGTON AND ROCKVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3805 9425 3805 9435 3847 9445 3855 9396
      3856 9353 3845 9351 3821 9352 3820 9354
      3822 9356 3820 9356 3821 9404 3803 9406
      3803 9408 3805 9416 3804 9419 3805 9421
      3802 9424
TIME...MOT...LOC 0730Z 347DEG 40KT 3835 9433 3835 9395
          3833 9356

HAIL...<.75IN
WIND...60MPH

$$

HAWBLITZEL
2 follow-up statements
658 
WWUS53 KEAX 010749
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
249 AM CDT WED JUL 1 2015

MOC037-010759-
/O.CAN.KEAX.SV.W.0166.000000T0000Z-150701T0800Z/
CASS MO-
249 AM CDT WED JUL 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASS COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3805 9425 3805 9435 3842 9444 3842 9398
      3856 9353 3845 9351 3821 9352 3820 9354
      3822 9356 3820 9356 3821 9404 3803 9406
      3805 9416 3804 9419 3805 9421 3802 9424
TIME...MOT...LOC 0749Z 347DEG 40KT 3814 9427 3817 9388
          3830 9361

$$

MOC013-083-010800-
/O.CON.KEAX.SV.W.0166.000000T0000Z-150701T0800Z/
BATES MO-HENRY MO-
249 AM CDT WED JUL 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HENRY AND
EASTERN BATES COUNTIES UNTIL 300 AM CDT...

AT 247 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF RICH HILL TO 7 MILES SOUTHEAST OF
MONTROSE TO 9 MILES EAST OF CLINTON...AND MOVING SOUTH AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ROCKVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3805 9425 3805 9435 3842 9444 3842 9398
      3856 9353 3845 9351 3821 9352 3820 9354
      3822 9356 3820 9356 3821 9404 3803 9406
      3805 9416 3804 9419 3805 9421 3802 9424
TIME...MOT...LOC 0749Z 347DEG 40KT 3814 9427 3817 9388
          3830 9361

HAIL...<.75IN
WIND...60MPH

$$

HAWBLITZEL
452 
WWUS53 KEAX 010759
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
259 AM CDT WED JUL 1 2015

MOC013-083-010808-
/O.EXP.KEAX.SV.W.0166.000000T0000Z-150701T0800Z/
BATES MO-HENRY MO-
259 AM CDT WED JUL 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR HENRY AND EASTERN BATES
COUNTIES WILL EXPIRE AT 300 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.  HOWEVER...GUSTY WINDS ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.

LAT...LON 3805 9425 3805 9435 3842 9444 3842 9398
      3856 9353 3845 9351 3821 9352 3820 9354
      3822 9356 3820 9356 3821 9404 3803 9406
      3805 9416 3804 9419 3805 9421 3802 9424
TIME...MOT...LOC 0758Z 347DEG 40KT 3804 9424 3807 9385
          3820 9358

$$

HAWBLITZEL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 11:57 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jun 30, 11:57 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1157 PM CDT Tue Jun 30 2015

.SHORT TERM...(This Evening through Thursday)
Issued at 445 PM CDT TUE JUN 30 2015

The upper level ridge positioned across the western half of the
CONUS has kept the local region under northwest flow aloft. This has
allowed for another hazy day as smoke from Canadian wildfires has
spread down into the North and Central Plains. Additional CCN has
likely allowed the cirrus deck to become a bit thicker than it might
have under normal circumstances, keeping temperatures a bit cooler
across much of the CWA this afternoon.

A more active period of weather will begin tonight with several
rounds of convective activity expected through the remainder of the
week as multiple disturbances round the ridge. For tonight...initial
activity will begin as scattered showers and thunderstorms as
isentropic lift increases across the region near a weak front moving
into the CWA. A shortwave trough will be rounding the ridge and will
approach the region overnight. This will kick off an area of
thunderstorms across Nebraska which will congeal and move southward
towards northwest Missouri. This large thunderstorm complex will
move down out of Nebraska overnight and be the primary concern for
heavy rain for portions of central Missouri. PWAT values of 1.5 to
2.5 inches will allow any convection to be capable of heavy rainfall
and could quickly lead to flooding issues over central Missouri. The
850 nocturnal jet will develop over Kansas overnight with the nose
nudging into western Missouri. In addition, the front will settle
across central Missouri with shear vectors progged to be normal to
the convective line. Bulk shear values of 35-45 kts will allow for
bowing segments to develop along the convection line which may be
capable of strong, damaging winds. The expected MCS will likely dive
southward behind the front and then take a slight easterly turn as
it nears the frontal boundary. Given the above conditions, a Flash
Flood Watch has been issued for tonight through Thursday morning for
expected precipitation.

Outflow from overnight convection will help enhance the boundary and
will be the focus for another round of showers and thunderstorms
tomorrow afternoon and evening across southeastern portion of the
CWA.

.LONG TERM...(Thursday Night through Tuesday)
Issued at 445 PM CDT TUE JUN 30 2015

The same trends are expected to continue through the extended with
the region under deep layer northwest flow allowing for the passage
of multiple low amplitude shortwave troughs. This would result in
continued precip chances each day and evening. The latest GFS
indicates perhaps a gradual warming trend in the far extended portion
of the fcst as mid-level heights slowly rise due to a slight eastern
expansion of the western CONUS ridge.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1157 PM CDT TUE JUN 30 2015

Showers and thunderstorms will move into the terminals by TAF
issuance. These storms extend back into eastern Nebraska and will
cont to drop SE into the terminals thru the overnight hours.
Generally light thundershowers are expected occasionally reducing
vsbys to 5SM however there may be a pd btn 07Z-09Z of heavier rain
where vsbys may be reduced to 3SM. Otrw...cigs will remain VFR with
cigs around 5kft expected in storms. This round of storms will come
to an end by 11Z- 13Z. Conds should then remain VFR and dry thru the
remainder of the TAF cycle altho a low level jet is expected to
increase tomorrow afternoon which may spark another round of
thunderstorms at the terminals around 21Z-22Z however, the main focus
to the low level jet should be south of the terminals. However, to
account for the potential for thunderstorms around the terminals have
included a VCTS from 22Z-02Z (with the exception of STJ which should
remain dry). Winds around 10kts are out of the ESE tonight but will
veer to the SSE by morning before backing to the east again by the
evening hours.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...FLASH FLOOD WATCH through Thursday morning FOR MOZ030>033-
     038>040-044>046-054.

&&

SHORT TERM...PMM
LONG TERM...Pietrycha
AVIATION...73
Hazardous weather outlook, Jun 30, 4:54 AM CDT, 21 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
454 AM CDT TUE JUN 30 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-011000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
454 AM CDT TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 THUNDERSTORMS LATE TONIGHT MAY PRODUCE LOCALLY HEAVY RAINFALL.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

 THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SUNDAY.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Special weather statement, Jul 1, 1:06 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
106 AM CDT WED JUL 1 2015

MOZ029-030-037-038-044-010630-
CLAY MO-JACKSON MO-JOHNSON MO-LAFAYETTE MO-RAY MO-
106 AM CDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RAY...SOUTHWESTERN
LAFAYETTE...NORTHWESTERN JOHNSON...JACKSON AND SOUTHWESTERN CLAY
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 130 AM CDT...

AT 104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AVONDALE TO GRAIN
VALLEY TO WELLINGTON...AND MOVING SOUTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  SUGAR CREEK...INDEPENDENCE...RAYTOWN...ODESSA...BLUE SPRINGS...OAK
  GROVE...GRAIN VALLEY...LAKE LOTAWANA...MAYVIEW...LAKE TAPAWINGO...
  MAYWOOD...BATES CITY...UNITY VILLAGE...AULLVILLE...LAKE LAFAYETTE
  AND TARSNEY LAKES.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3892 9450 3905 9454 3913 9460 3914 9459
      3915 9459 3916 9460 3921 9398 3900 9360
      3890 9378
TIME...MOT...LOC 0606Z 295DEG 42KT 3913 9450 3905 9417
          3912 9396

HAWBLITZEL
Special weather statement, Jul 1, 1:44 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
144 AM CDT WED JUL 1 2015

MOZ054-010715-
HENRY MO-
144 AM CDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENRY COUNTY UNTIL
215 AM CDT...

AT 143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CALHOUN...OR 6 MILES SOUTHWEST OF WINDSOR...
MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WINDSOR.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3844 9376 3856 9366 3856 9355 3854 9351
      3852 9351 3842 9351 3831 9352
TIME...MOT...LOC 0644Z 302DEG 25KT 3847 9360

HAWBLITZEL
Local storm report, Jul 1, 1:54 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
154 AM CDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     TSTM WND GST     2 N PLEASANT HILL       38.82N 94.27W
07/01/2015  E60 MPH          CASS               MO   NWS EMPLOYEE

0150 AM     HAIL             CALHOUN                 38.47N 93.62W
07/01/2015  E1.75 INCH       HENRY              MO   TRAINED SPOTTER

&&
Local storm report, Jul 1, 2:29 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
229 AM CDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 AM     TSTM WND DMG     URICH                   38.46N 94.00W
07/01/2015                   HENRY              MO   TRAINED SPOTTER

            TREE BLOWN OVER. SNAPPED AT THE BASE.

0222 AM     HAIL             URICH                   38.46N 94.00W
07/01/2015  M0.88 INCH       HENRY              MO   TRAINED SPOTTER

&&

CUTTER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:06 AM CDTSpecial Weather StatementEAXJackson, Lafayette24 min
Jul 1, 1:24 AM CDTSevere Thunderstorm WarningEAXCass, Jackson, Johnson, Lafayette51 min
Jul 1, 1:44 AM CDTSpecial Weather StatementEAXHenry31 min
Jul 1, 1:50 AM CDTSevere Thunderstorm WarningEAXHenry25 min
Jul 1, 1:55 AM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Pettis50 min
Jul 1, 2:02 AM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Jackson, Johnson43 min
Jul 1, 2:24 AM CDTFlash Flood WarningEAXHenry, Johnson, Pettis6 hr
Jul 1, 4:39 AM CDTRiver Flood WarningEAXJohnson, Pettis66 hr
Jul 1, 4:39 AM CDTRiver Flood WarningEAXCooper, Saline6 days
Jul 1, 7:11 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray38 hr
Jul 1, 8:41 AM CDTAreal Flood WarningEAXHenry, Johnson, Pettis6 hr
Jul 1, 9:04 AM CDTRiver Flood WarningEAXCass, Henry, Johnson3 days
Jul 1, 9:04 AM CDTRiver Flood WarningEAXCooper57 hr
Jul 1, 9:59 AM CDTRiver Flood WarningEAXCooper, Howard4 days
Jul 1, 6:24 PM CDTSevere Thunderstorm WarningEAXJackson51 min
Jul 1, 6:32 PM CDTTornado WarningEAXJackson28 min
Jul 1, 6:46 PM CDTSevere Thunderstorm WarningEAXJackson44 min
Jul 1, 6:54 PM CDTTornado Warning Tornado observedEAXJackson36 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.